MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2 MM X 3 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2 MM X 3 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035442030
Medical Device Problem Codes Expulsion (2933); Unintended Movement (3026)
Health Effect - Clinical Codes Thrombus (2101); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the embolization procedure for the ruptured aneurysm in the posterior cerebral artery, a stent was deployed and then a coil(subject device) was deployed.However, the coil was not able to detached by the inzone power supply.The physician tried to change the power supply but the coil was still not able to detach.Therefore, the physician tried to apply torque and detach the coil mechanically.However, a part of the subject coil from proximal end protruded from the aneurysm.A stent was used to fix the protruded coil against the vessel wall.There were other difficulties experienced during the procedure that could have contributed to the event.One more coil was deployed after the reported event to complete the procedure successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The returned device could not be confirmed to be the reported device as the packaging was not returned to site.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Visual analysis indicated that the coil delivery wire was severely kinked/bent likely due to handling damage and the main coil was mechanically detached from the delivery wire and was not returned as it was implanted.Functional & dimensional analysis were not completed.The device failed to meet specifications when received for complaint investigation based on damage noted to the device during the analysis.There was additional presence of thrombus reported in the stryker microcatheter used during the procedure.The physician could not confirm the source or cause of the thrombus, but it is likely to have led to the reported issue of failure to detach coil with the power supply.During analysis there was copious amounts of procedural fluid noted on the delivery wire & detachment zone which may have contributed to the difficulty reported in electrolytically detaching the main coil during the procedure.However, thrombus is a known risk associated with endovascular procedures and is noted as such in the device directions for use (dfu); therefore, an assignable cause of anticipated procedural complication was assigned to the event of thrombus presence.It is probable that the device was damaged during the clinical procedure due to procedural/anatomical factors encountered causing the as reported event.There was therefore assignable cause of procedural factors will be assigned to reported issue of coil protrusion.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2 MM X 3 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9292948
Report Number3008881809-2019-00339
Device Sequence Number1724352
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public07613252600312
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Catalogue NumberM0035442030
Device Lot Number21492891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER(STRYKER); INZONE POWER SUPPLY(STRYKER)
Outcome Attributed to Adverse Event Required Intervention;